EconPapers    
Economics at your fingertips  
 

On the existence of an efficient hedge for an American contingent claim within a discrete time market

Leonel Pérez-Hernández ()

Quantitative Finance, 2007, vol. 7, issue 5, 547-551

Abstract: We show the existence of efficient hedge strategies for an investor facing the problem of a lack of initial capital for implementing a (super-) hedging strategy for an American contingent claim in a general incomplete market. In order to optimize we consider the maximization of the expected success ratio of the worst possible case as well as the minimization of the shortfall risk. These problems lead to stochastic games which do not need to have a value. We provide an example for this in a CRR model for an American put option. Alternatively we might fix a minimal expected success ratio or a boundary for the shortfall risk and look for the minimal amount of initial capital for which there is a self-financing strategy fulfilling one or the other restriction. For all these problems we show the optimal strategy consists in hedging a modified American claim [image omitted] for some 'randomized test process' ϕ.

Keywords: Partial hedging; Efficient hedging; Expected loss; American claims; Incomplete markets; ynamic measures of risk (search for similar items in EconPapers)
Date: 2007
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
http://www.tandfonline.com/doi/abs/10.1080/14697680601158700 (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:taf:quantf:v:7:y:2007:i:5:p:547-551

Ordering information: This journal article can be ordered from
http://www.tandfonline.com/pricing/journal/RQUF20

Access Statistics for this article

Quantitative Finance is currently edited by Michael Dempster and Jim Gatheral

More articles in Quantitative Finance from Taylor & Francis Journals
Bibliographic data for series maintained by Chris Longhurst ().

 
Page updated 2019-11-13
Handle: RePEc:taf:quantf:v:7:y:2007:i:5:p:547-551